MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Blurred Vision (2137)
Date of Event 06/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient had surgery on (b)(6) 2025, at one day post operation there were no complaints.The following morning the patient reported pain with decreased vision in the right eye.With 3+ conjunctival inflammation, 2+ cell, aqueous fibrin and hypopyon diagnosed as endophthalmitis.The patient had intravitreal injection and was referred to a retinal specialist.No cultures was taken.
 
Additional Manufacturer Narrative
Additional information has been provided in b.2., b.5., b.6., h.3.And h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The product investigation could not identify a root cause for the reported complaint.The product was not returned.All iols (intraocular lens) are terminally sterilized with 100% ethylene oxide sterilization.Company hwv uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.Information was provided that the surgeon does not feel any company product caused or contributed to the event.The patient had intravitreal injection and was referred to a retinal specialist.The patient is doing well.They were released from retina and last seen on 13-aug-2025 with orders to return in one year.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received by stating, the endophthalmitis in the right eye was improving.It was still a little hazy, but it was getting better.His vision had improved since his last visit.The surgeon had made some changes to his current glasses prescription to improve his overall acuity.The iop (intraocular pressure) was in a good range in both eyes.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22493613
Report Number1119421-2025-01920
Device Sequence Number4272134
Product Code HQL
UDI-Device Identifier00380652251372
UDI-Public(01)00380652251372(17)290224(11)250226(10)15998779
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.145
Device Lot Number15998779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/19/2025
Date Device Manufactured02/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IRIS EXPANDER.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age88 YR
Patient SexMale